It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


[QUOTE=John 3:16]Yinksy,

As you may know, I have been using Xanax for about one year now. Supposed to take 3 1mg tablets 3x a day and did at first but have decreased my dose over the months. Am now at .5mg in the morning and .5mg in the evening and if I ever have an "attack" (like the other day, but that's rare), I'll take .5mg.

QUESTION....I am trying to really watch for signs of anxiety/nervousness and if I am not experiencing them, I don't want to take the Xanax. I don't want to take it out of routine. The last couple of mornings, I have woken up feeling pretty good and have not taken my Xanax. This morning however, I am extremely nauseated. Is this a symptom from not taking it? I know about the Ashton Manual but to be honest, I don't have time to sit down and go through that. (As I type this, my one year old is crying for "mommy"). So, quickly, can you tell me if you know that to be a withdrawal symptom? Just trying to figure out what is going on....

Thanks for your help,
Michelle

Anybody else feel free to advise as well! :)[/QUOTE]
Hello Michelle
I am just dashing out to the office - when I noticed your post - so quick reply.
If you are regularly taking .5 mg xanax in the morning and regularly taking .5 mg in the evening and you miss one of these out - they yes you may well suffer withdrawals. Yes - nausea is certainly one of a huge number of symtpoms including anxiety, insomina, restlessness, aggression and a whole huge list of things. I will take them off Ashton and print them below this post - just a list.
If you now take a xanax and things subside - then you could be pretty sure that it has been xanax withdrawal. Withdrawal symptoms recede if the drug from which you are withdrawing is administered. The trouble with xanax - for reasons of getting off - is that is has a very short half life - and this determines when withdrawal symptoms occur. The half life of xanax is only 6 - 12 hours.............. so if it has been 6 - 12 hours after your last dose, then looks like it could be xanax.
On the other hand - you have to look at your sub? It is long lasting - and so obviously has a long half life and therefore withdrawal symtoms from reduction in that drug with cause withdrawal after a much longer length of time - maybe 2 - 3 days? (I am guessing at this)
You will have to figure out which has been reduced or missed out and which is causing this farly typical withdrawal symptom.
Mind you, you have told me that in the past you have often missed a dose of xanax and never had any problems with that (lucky girl) so perhaps sub is the more likely candidate? Have you asked your doc about the sub half life and times as to when withdrawal sets it?
Its worth discussing this with your doctor - if you have to taper to get off these drugs - depending on your medical advice - then you should do it one drug at a time. If you are on xanax in a regular prescribed way and also the sub............. then you must decide which you want to get off (if you indeed want to get off) first. One taper then another. Not both at once.
I am no doctor, Michelle - and I dont think you should be thinking of tapering either until you have discussed it with him - you need him to back you up in taper. He might want you to come off - or maybe he wont want you to come off yet?
BTW - Ashton is very easy to read online - its a shortish manual anyway.......... and you can pick out the bits that are relevant. It is so worth reading.
Good luck.............. try taking that .5 mg dose now and see if the symptoms go away? If they do - then that's your answer. If they dont go way - the take you dose of sub - if the symptoms go away then that is the culprit?

Or - just maybe - you have caught the kids' virus??

Take care - never just stop a benzo - ever - must always taper. BTW altho .5mg xanax sound a little it is in fact equivalent to 10 mg valium. So typically you are taking 20 mg valium per day?

Have a think - and so please ask me anything else I might be able to help with?

Y





All times are GMT -7. The time now is 11:38 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!